Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 8, 2021, 4:43 PM EDT for Wayne County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 8, 2021, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Buffalo radar (KBUF), 119 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS81 KBUF 082043 SPSBUF Special Weather Statement National Weather Service Buffalo NY 443 PM EDT Tue Jun 8 2021 NYZ003-004-014-082115- Ontario-Wayne-Monroe- 443 PM EDT Tue Jun 8 2021 ...AN AREA OF STRONG THUNDERSTORMs WILL AFFECT SOUTHWESTERN WAYNE...EAST CENTRAL MONROE AND NORTH CENTRAL ONTARIO COUNTIES... At 441 PM EDT, strong thunderstorms were clustered near Fairport, moving east at 25 mph. Torrential rainfall is occurring within this area of storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Webster, Ontario, Newark, Williamson, Marion, Palmyra, Victor, Sodus, Farmington, Walworth, Manchester, Macedon, Fairville, Union Hill, West Walworth, Port Gibson, East Williamson and Willow Creek Estates. This includes Interstate 90 between exits 44 and 43. LAT...LON 4297 7742 4323 7743 4324 7707 4298 7706 TIME...MOT...LOC 2041Z 253DEG 24KT 4312 7737 $$ TMA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:18 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 8, 3:18 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 318 PM EDT Tue Jun 8 2021 .SYNOPSIS... Warm and very humid today with showers and thunderstorms about anywhere away from the immediate Lake Erie shoreline. Storms will have the potential to produce very heavy rain and the risk for localized flooding. Showers and thunderstorms will be possible on Wednesday but to a lesser extent in terms of coverage and intensity. && .NEAR TERM /THROUGH WEDNESDAY/... Showers and thunderstorms have blossomed along edge of Lake Erie shadow over Chautauqua and Cattaraugus counties and also over Niagara into Orleans county. Radar showing hints of MCV as well over western Lake Ontario that may be enhancing this activity. Also, thus far, the stronger winds 5-25kft with the MCV per BUF VWP seem to be pushing individual cells west to east, limiting the heavy rain hazard thus far. That could change, especially if multiple cells train in any one area. Secondary area over Finger Lakes where earlier convection may have put down some outflow boundaries is also expanding into North Country. As the MCV interacts with Lake Ontario breeze another focus for training storms could develop where Ontario breeze/MCV interacts with edge of Lake Erie shadow. A lot of boundaries to follow along for convective trends rest of today. Even with all the minor boundaries around, larger scale forcing at sfc is lacking with primary stationary front well to north of Lake Ontario extending westward into the Upper Great Lakes. Sfc high over WV has pushed a ridge into central NY and to St. Lawrence River valley. Between the features the region is awash in very high moisture with widespread dewpoints in the lower 70s all the way north into southern Quebec. PWAT on 12z BUF sounding of 1.9 inches was near max of early June climatological norms. Dry air in mid- levels was noted on DTX sounding at 12z and that is forecast to come into far western NY this afternoon. Given the dry air aloft and thus increasing DCAPE toward 1000j/kg into far SW NYS this afternoon, possible that stronger storm could produce an isold downburst. SPC has now highlighted our region for marginal risk of severe downburst winds. Threat will remain isolated though. Overall heavy rain and localized hydro issues are the main concerns. Tonight, muggy and mild. Any showers and storms will gradually diminish in coverage with the loss of daytime heating. Lows in the mid and upper 60s. On Wednesday, backdoor cold front will quickly drop south across North Country in the morning with an expansion of showers and some thunderstorms. Then in the afternoon, expect main focus for showers and thunderstorms to develop over the Southern Tier to the Finger Lakes. PWATS remain toward 1.7 inches, so continued to carry a mention of heavy rain over the Southern Tier. Behind the front, chances for storms will diminish in coverage as a drier airmass begins to work into the Lower Lakes. Otherwise, still muggy and very warm day expected with highs a tad bit warmer as H850T nudge up a few degrees. Highs in the upper 80s to around 90F in the warmest locations from the Genesee valley toward the Finger Lakes. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Shower chances diminish steadily from north to south Wednesday night into Thursday as the cold front makes its way south of the area. Most areas will be dry on Wednesday night with slight increase in pops on Thursday, mainly toward the NY/PA state line. Main hazard with any storms will continue to be the possibility for a few heavy downpours, although overall deeper moisture will be on the decline. It will be a bit cooler and less humid in wake of the front across the North country with lows Wednesday night dipping down into the upper 50s, while low to mid 60s are expected over the western counties. Highs on Thursday will be within a few degrees of 80F though mid 80s could again occur across the Genesee Valley. Chance for showers continues near NY/PA line on Thursday night closer to the front. Lows again from the 50s North Country to the mid 60s far western NY near Lake Erie. On Friday, signs showing up in latest round of model guidance that primary front may not make it too far north into NY. Main mechanism for showers and thunderstorms now on Friday may just be daytime heating and convergence along weak lake breeze boundaries. Pops look like they may need adjusting down, but will let it ride for now to see if the lower pop trend sticks. Highs will reach the upper 70s and maybe lower 80s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The long term period will be fairly active with the overall pattern featuring a few different mid/upper level troughs that will cause showers and the potential for thunderstorms. The best chance for showers and thunderstorms will be on Sunday, but each day during the long term has at least slight chance POPs in place with the overall lack of high pressure/ridging over the region. Guidance suggests general larger scale troughing develops early next week over the Great Lakes and Northeast as a large area of high pressure and ridging dominate the western half of the country. The building trough over the Northeast will continue the active pattern, and bring cooler and less humid conditions compared to what is occurring this week. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Showers and thunderstorms will impact IAG and ROC next few hours while other TAF sites just see a few showers. Mostly VFR conditions, though CIGS and VSBYS briefly may fall to IFR during heavier showers and/or thunderstorms. Once showers and thunderstorms end this evening, most of the night will feature prevailing VFR conditions. Localized fog with IFR/MVFR certainly possible later tonight where rain occurs this afternoon/evening as winds remain light. Outlook... Wednesday...Mainly VFR. Showers and thunderstorms Wednesday afternoon and evening, especially Southern Tier. Thursday and Friday...Mainly VFR. Spotty showers and thunderstorms, but a bit more widespread across the Western Southern Tier. Saturday and Sunday...Mainly VFR. Chance of showers and thunderstorms, especially Sunday. && .MARINE... A weak surface pressure gradient will translate into gentle to moderate breezes and negligible waves again through Wednesday. East to northeast winds increasing behind a backdoor cold front Wednesday night into Thursday will result in choppier conditions at times Thursday into Friday, especially on Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR/JLA NEAR TERM...JLA SHORT TERM...JLA LONG TERM...JLA/SW AVIATION...JLA MARINE...JLA
Hazardous weather outlook, Jun 8, 4:29 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 429 AM EDT Tue Jun 8 2021 NYZ001>008-010>014-019>021-085-090830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 429 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Thunderstorms will be slow moving and could produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-090830- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 429 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-090830- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 429 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Reynolds
In the hours before
Special weather statement, Jun 8, 11:48 AM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1148 AM EDT Tue Jun 8 2021
NYZ012-019-020-085-081745-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-
1148 AM EDT Tue Jun 8 2021
...A LINE OF SLOW MOVING THUNDERSTORMS DEVELOPING ALONG AND EAST OF
THE THRUWAY FROM HAMBURG TO THE PA LINE...
A line of showers and thunderstorms is developing from roughly
Ripley to North Collins to Hamburg at 1145 am. This area of
thunderstorm will move very slowly to the east...resulting in heavy
rainfall. Watch out for standing wateron roadways and in low lying
areas.
LAT...LON 4220 7976 4238 7927 4275 7873 4280 7823
4238 7885 4208 7967 4209 7976
KellySpecial weather statement, Jun 8, 1:02 PM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Buffalo NY
102 PM EDT Tue Jun 8 2021
NYZ019-020-085-081730-
Chautauqua-Cattaraugus-Southern Erie-
102 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CATTARAUGUS...SOUTHEASTERN ERIE AND SOUTHERN CHAUTAUQUA COUNTIES...
At 102 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ashford Hollow to near Waterford.
Movement was east at 20 mph.
Locations impacted include...
Jamestown, Salamanca, Allegany State Park, Springville, Lakewood,
Gowanda, Falconer, Ashford, Arcade, Long Point State Park, Jamestown
West, Frewsburg, Ashford Hollow, Chaffee, Concord, Busti, Collins,
Yorkshire, Sardinia and New Albion.
This includes Interstate 86 between exits 7 and 20.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4203 7973 4250 7893 4253 7880 4257 7848
4252 7846 4252 7837 4202 7884
TIME...MOT...LOC 1702Z 262DEG 16KT 4240 7877 4200 7994
KellySpecial weather statement, Jun 8, 4:13 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Buffalo NY 413 PM EDT Tue Jun 8 2021 NYZ002-003-011-082100- Orleans-Genesee-Monroe- 413 PM EDT Tue Jun 8 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ORLEANS... NORTHEASTERN GENESEE AND WESTERN MONROE COUNTIES... At 411 PM EDT, strong thunderstorms were clustered near Albion, moving east at 20 mph. Torrential rainfall is occurring within this area of storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Brockport, Albion, Hilton, Spencerport, Byron, Churchville, Holley, Waterport, Riga, Clarendon, Gaines, Bergen, Elba, North Chili, Fancher and Barre Center. LAT...LON 4309 7829 4333 7826 4329 7776 4302 7780 TIME...MOT...LOC 2011Z 277DEG 16KT 4319 7820 Mitchell
Special weather statement, Jun 8, 4:43 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Buffalo NY 443 PM EDT Tue Jun 8 2021 NYZ003-004-014-082115- Ontario-Wayne-Monroe- 443 PM EDT Tue Jun 8 2021 ...AN AREA OF STRONG THUNDERSTORMs WILL AFFECT SOUTHWESTERN WAYNE...EAST CENTRAL MONROE AND NORTH CENTRAL ONTARIO COUNTIES... At 441 PM EDT, strong thunderstorms were clustered near Fairport, moving east at 25 mph. Torrential rainfall is occurring within this area of storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Webster, Ontario, Newark, Williamson, Marion, Palmyra, Victor, Sodus, Farmington, Walworth, Manchester, Macedon, Fairville, Union Hill, West Walworth, Port Gibson, East Williamson and Willow Creek Estates. This includes Interstate 90 between exits 44 and 43. LAT...LON 4297 7742 4323 7743 4324 7707 4298 7706 TIME...MOT...LOC 2041Z 253DEG 24KT 4312 7737 TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:48 AM EDT | Special Weather Statement | BUF | Chautauqua | 117 min |
| Jun 8, 1:02 PM EDT | Special Weather Statement | BUF | Cattaraugus | 28 min |
| Jun 8, 4:13 PM EDT | Special Weather Statement | BUF | Orleans | 47 min |
| Jun 8, 4:59 PM EDT | Special Weather Statement | BUF | Niagara | 46 min |
| Jun 8, 7:03 PM EDT | Special Weather Statement | BUF | Cayuga | 27 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.